News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: withdrawal effects of Effexor XR


 Sophie - Wed Jul 13, 2005 10:41 pm

I have been taking EffexorXR, 225 mg daily for 6-7 years. Before that time I recall using Effexor for a length of time, and have used a number of different SSRI's. None worked as well as Effexor XR. Because of low sex drive and weight gain I asked my psychiatrist to try Wellbutryn. I am currently on 300 mgs of Wellbutryn, and used my last Effexor on 7/10/05. Because I had withdrawal symptoms with Effexor, my doctor tapered me very slowly. I worked down to a 75 mg capsule and stayed there for weeks (4 or more). Last week I used a 37.5 mg capsule for 7 days and did fine. On the 11th I saw my doctor, I told her I was doing well, and I did feel fine until the morning of the 12th. I have a sensation of electric current in my head and neck, and it is worse if I move quickly. I have been tired today, and spent a half hour crying for no reason except that I couldn't control it. I have been irritable and achey, also.

How many days can this possibly last? I don't feel like I can work effectively, exercise, any normal day to day activities. Is this dangerous? I don't understand what is happening.

Thanks.
 Theresa Jones, RN - Fri Jul 15, 2005 6:49 am

User avatar Hi Sophie,
Are you still using the 37.5mg? Have you reported your symptoms to your physician?
Sincerely,
Rntdj
 Sophie - Fri Jul 15, 2005 10:33 pm

Hello RNtdj, I had the last 37.5 mg dose of Effexor on Sunday July 10th. Since I posted my first message I am feeling a bit better, but still have the strange sensations (electric volt in head, neck) and I have been extremely sensitive, crying very easily, and tired. Also, my balance is off and not normal. I am surprised that these effects can be lasting as long as they have. Your reply is appreciated .
 Sophie - Mon Jul 18, 2005 8:27 pm

To follow up on my questions about the withdrawal from Effexor XR, I wanted to let readers interested in this problem know, that today 7/18/05 is the first day since my last dose of Effexor that I have not had the extremely strange and difficult symptoms that I can only describe as feeling like electric current going through my head. This is a relief. However, I have noticed continued problems with balance and coordination-- but these are not nearly so severe as just a few days ago.

I am still interested in finding an explanation for this experience.

Thanks.
 beaty1502 - Mon Jul 25, 2005 12:25 am

hi- i just wanted to say that i took effexxor for three years and one year ago decided to quit. it was the most horrible experience of my life. i felt the same electric shock sensations in my head and neck and cried all the time. the worst part is some doctors claim that effexxor has little to no withdrawl symptoms. thankfully after one year i have not had any withdrawals from it. i do still have problems with balance sometimes but nothing unbearable.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here